lnu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Three different measures of sample skewness and kurtosis and their effects on the Jarque–Bera test for normality
Jönköping University.
2011 (English)In: International Journal of Computational Economics and Econometrics, ISSN 1757-1170, E-ISSN 1757-1189, Vol. 2, no 1, 47-62 p., 40576Article in journal (Refereed) Published
Abstract [en]

Monte Carlo methods are used to study the size and the power of three versions of the Jarque and Bera Lagrangian multiplier test for normality, JB(g1, g2), JB(b1, b2) and, finally, JB(k1, k2). The difference between these tests comes from the different definitions (estimates) of sample skewness and kurtosis. The Jarque and Bera test has rather poor small sample properties: the slow convergence of the test statistic to its limiting distribution makes the test oversized for small nominal level and undersized for larger than 3% levels even in a reasonably large sample. However, the JB(k1, k2) for a 5% nominal level shows good properties for all samples. The power of the tests shows the same erratic form.

Place, publisher, year, edition, pages
InderScience Publishers, 2011. Vol. 2, no 1, 47-62 p., 40576
Keyword [en]
Jarque and Bera; Lagrangian multiplier test; kurtosis; sample skewness; test for normality; sampling; Monte Carlo methods.
National Category
Probability Theory and Statistics
Research subject
Statistics/Econometrics
Identifiers
URN: urn:nbn:se:lnu:diva-50613DOI: 10.1504/IJCEE.2011.040576OAI: oai:DiVA.org:lnu-50613DiVA: diva2:911239
Available from: 2016-03-11 Created: 2016-03-11 Last updated: 2016-03-14Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Mantalos, Panagiotis
In the same journal
International Journal of Computational Economics and Econometrics
Probability Theory and Statistics

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 12 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf